Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Mobile, AL

March 9, 2011Escambia County, Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 9, 2011, 10:09 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2011, 10:09 AM CST (16:09 UTC)
Expired
Mar 9, 2011, 11:15 AM CST
In force
66 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Covington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 10:16 AM CSTTORNADOMilton, FLSTREET SIGN BENT OVER AND A TREE DOWN IN YARD NEAR THE FIVE THOUSAND BLOCK OF ALABAMA STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 7:26 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WUUS54 KMOB 091609
SVRMOB
ALC039-FLC033-091-113-091715-
/O.NEW.KMOB.SV.W.0029.110309T1609Z-110309T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1009 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITIES OF...GOULDING...FERRY PASS...ENSLEY...
  BRENT...BELLVIEW...
  OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITIES OF...LAKE LORRAINE...WRIGHT...
  VALPARAISO...OCEAN CITY...NICEVILLE...EGLIN AFB...CRESTVIEW...
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITIES OF...PACE...MILTON...BAGDAD...
  SOUTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF FLORALA...

* UNTIL 1115 AM CST

* AT 1006 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES SOUTHEAST OF OPP TO 12 MILES WEST OF FLORALA TO 10
  MILES NORTH OF MILTON TO BELLVIEW...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MILTON...PENSACOLA REGIONAL AND GOULDING AROUND 1015 AM CST...
  AVALON BEACH AND BAGDAD AROUND 1020 AM CST...
  LAUREL HILL AND LOCKHART AROUND 1025 AM CST...
  FLORALA AROUND 1030 AM CST...
  CRESTVIEW AROUND 1045 AM CST...
  WRIGHT AROUND 1105 AM CST...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 8 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITH THESE STORMS. 
WHILE NOT IMMEDIATELY LIKELY...TORNADOES MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3098 8638 3046 8639 3049 8645 3044 8655
      3043 8697 3046 8693 3052 8703 3045 8706
      3044 8709 3052 8710 3058 8717 3054 8717
      3050 8714 3043 8717 3043 8736 3077 8708
      3107 8658 3123 8618 3100 8617
TIME...MOT...LOC 1609Z 270DEG 36KT 3119 8617 3105 8649
          3077 8696 3044 8730

$$
1 follow-up statement
204 
WWUS54 KMOB 091657
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1057 AM CST WED MAR 9 2011

ALC039-091707-
/O.CAN.KMOB.SV.W.0029.000000T0000Z-110309T1715Z/
COVINGTON AL-
1057 AM CST WED MAR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COVINGTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3067 8706 3084 8679 3098 8659 3098 8638
      3046 8639 3049 8645 3044 8655 3043 8697
      3046 8693 3052 8703 3045 8706 3044 8709
      3052 8710 3058 8717 3054 8717 3050 8714
      3043 8717 3043 8736
TIME...MOT...LOC 1657Z 270DEG 36KT 3119 8561 3105 8593
          3077 8640 3044 8674

$$

FLC033-091-113-091715-
/O.CON.KMOB.SV.W.0029.000000T0000Z-110309T1715Z/
OKALOOSA FL-ESCAMBIA FL-SANTA ROSA FL-
1057 AM CST WED MAR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR SOUTHERN SANTA ROSA...SOUTHEASTERN ESCAMBIA AND OKALOOSA
COUNTIES...

AT 1056 AM CST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OVER 60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM 49 MILES
EAST OF SVEA TO 28 MILES EAST OF SVEA TO DEERLAND TO 7 MILES WEST OF
WRIGHT...OR ALONG A LINE EXTENDING FROM 31 MILES SOUTHEAST OF ELBA TO
23 MILES EAST OF FLORALA TO 9 MILES EAST OF CRESTVIEW TO 6 MILES WEST
OF MARY ESTHER...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WRIGHT AROUND 1105 AM CST...
  SHALIMAR...LONGWOOD...LAKE LORRAINE AND VALPARAISO AROUND 1110 AM
  CST...
  SEMINOLE AND POSTIL AROUND 1115 AM CST...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE
LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY
OR A ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3067 8706 3084 8679 3098 8659 3098 8638
      3046 8639 3049 8645 3044 8655 3043 8697
      3046 8693 3052 8703 3045 8706 3044 8709
      3052 8710 3058 8717 3054 8717 3050 8714
      3043 8717 3043 8736
TIME...MOT...LOC 1657Z 270DEG 36KT 3119 8561 3105 8593
          3077 8640 3044 8674

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 7:30 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 9, 7:30 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
730 AM CST WED MAR 9 2011

.UPDATE...NEW TORNADO WATCH #46 WILL REPLACE WW45. THIS WATCH WILL
INCLUDE GEORGE COUNTY MISSISSIPPI MOST OF SW ALABAMA FROM MOBILE
COUNTY TO MONROE AND BUTLER COUNTY AND EAST INCLUDING THE WEST
FLORIDA PANHANDLE AND THE BAYS AND COASTAL WATERS OUT TO 20 NM.
WATCH IN EFFECT UNTIL NOON. STRONG SQUALL LINE CONTINUES MOVING EAST
THIS MORNING WITH STRONG DAMAGING WINDS...ISOLATED TORNADOES AND
VERY HEAVY RAIN. /11

**********************PREVIOUS***************************

...TORNADO WATCH EASTERN TWO THIRDS TILL NOON...
...FLASH FLOOD WATCH ALL THE AREA TODAY...
...WIND ADVISORY ALL AREA TODAY...

.SHORT TERM...(TODAY AND TONIGHT)MAIN FOCUS THIS MORNING AND EARLY
THIS AFTERNOON WILL BE THE THREAT OF SEVERE THUNDERSTORMS MOVING IN
FROM THE WEST AND NORTHWEST ALONG WITH THE THREAT OF LOCALIZED
FLOODING MOSTLY OVER THE NORTHWARD PART OF THE CWFA EARLY TODAY THEN
TRANSITIONING FURTHER TO THE SOUTH MOSTLY OVER COASTAL SECTIONS OF
THE ALABAMA AND NORTHWEST FLORIDA BY EARLY THIS AFTERNOON. TO THE
WEST A 100 KT UPPER JET AXIS CONTINUES TO MOVE EASTWARD...REACHING
THE LOWER MS RIVER VALLEY BY AROUND MIDDAY WITH THE RIGHT ENTRANCE
REGION NOSING FURTHER TO THE EAST NEARING WESTERN SECTIONS OF THE
CWFA LATER THIS MORNING. THE GFS...ECMWF AND NAM DEPICT THIS PATTERN
WELL WITH THE GFS SLIGHTLY FASTER THAN THE OTHER 2 MODELS. ALL
MODELS ALSO SHOW THIS UPPER JET STRENGTHENING AS IT SHIFTS FURTHER
EAST LATER THIS MORNING RESULTING IN INCREASED LIFT IN THE LOWER
LEVELS AND UPPER DIVERGENCE ALOFT IN THE VICINITY OF THE RIGHT
ENTRANCE REGION. THIS FAVORABLE SIDE OF THE UPPER JET BECOMES MORE
IN PHASE WITH A 40 TO 45 KNOT H8 JET CORE OVER OUR AREA BY THIS TIME
LIKELY LEADING TO SOME EXPLOSIVE THUNDERSTORM GROWTH OVER SOME OF
OUR WESTERN SECTIONS OF THE CWFA BETWEEN 4 AND 9 AM. 0 TO 1 KM
HELICITY VALUES CONTINUE TO HOVER AROUND 300 M2/S2 FOR MOST AREAS
THIS MORNING LIKELY RESULTING IN MORE ROTATING CELLS THAN
NOT...SHIFTING EASTWARD THROUGHOUT THE DAY. AS A RESULT A TORNADO
WATCH HAS BEEN REISSUED FOR MOST OF THE WESTERN HALF OF THE CWFA
THIS MORNING WHICH WILL LIKELY BE BE EXTENDED FURTHER TO THE EAST BY
AROUND 8 OR 9 AM THIS MORNING. STAY TUNED FOR FURTHER UPDATES. AS
FOR THE FURTHER FLASH FLOODING POTENTIAL NEAR THE COAST LATER TODAY
HAVE BUMPED UP THE CURRENT QPF VALUES TO AROUND 2 INCHES OVER MUCH
OF THE WESTERN FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES
MOSTLY DUE TO TRAINING CELLS IN THE VICINITY OF THE BETTER LIFT OR
DYNAMIC FORCING ALOFT ASSOCIATED WITH UPPER JET SHIFTING EAST.
SLIGHTLY BETTER MOISTURE OR THETA E VALUES ARE ALSO NOTED IN THE
GUIDANCE SUPPORTING THE BETTER QPF VALUES IN OUR COASTAL AND SE
AREAS. AS FOR TEMPS WILL GO WARMER THEN THE COOLER MET GUIDANCE FOR
MOST INLAND AREAS AWAY FROM THE COAST...AND STAY CLOSE OR UNDERCUT
THE GUIDANCE A DEGREE OR TWO NEAR IMMEDIATE COAST DUE TO THE COOLER
NEAR SHORE WATERS. 32/EE

THURSDAY THROUGH FRIDAY NIGHT...COLD FRONT WILL BE OVER THE FLORIDA
PENINSULA BY THURSDAY MORNING...TAKING THE RAIN AND THUNDERSTORMS
WITH IT. THE REMAINDER OF THE SHORT TERM WILL BE DRY AND COOL. HIGH
THURSDAY AND FRIDAY MOSTLY MID 60S WITH THE COOLEST MORNING BEING
FRIDAY MORNING WITH MID TO LOW 30S GENERALLY NORTH OF AN ANDALUSIA
TO CHATOM LINE AND MID TO UPPER 30S SOUTH TO THE COAST. FRIDAY NIGHT
LOWS WILL BE LOWEST OVER THE EASTERN SECTIONS WHERE LOWS WILL
APPROACH FREEZING AGAIN TO THE EAST OF A GREENVILLE TO CRESTVIEW
LINE. POSSIBILITY THAT A FREEZE WATCH OR WARNING MAY BE NEEDED FOR A
FEW AREAS SINCE ITS BEEN A WHILE SINCE WE HAVE HAD TEMPERATURES THAT
COOL. /11

.LONG TERM...(SATURDAY THROUGH TUESDAY)AFTER A COOL START
TEMPERATURES WILL WARM NICELY INTO THE LOWER 70S ON SATURDAY.  THE
SURFACE HIGH MOVES EAST OF THE FORECAST AREA SATURDAY WITH THE WINDS
TURNING SOUTHEAST UNDER A ZONAL UPPER FLOW. SURFACE HIGH GRADUALLY
BREAKS DOWN BY SUNDAY AS A SHORT WAVE ROLLS EAST OUT OF THE SOUTHERN
ROCKIES. THIS WAVE WILL SPREAD CLOUDS ACROSS THE AREA SUNDAY AND
SUNDAY NIGHT. THE EURO IS A BIT MORE ROBUST WITH THE SHORT WAVE BUT
BOTH THE GFS AND EURO GENERATE SOME RAIN FOR MONDAY AND MONDAY
NIGHT. GIVEN TIME OF YEAR...WENT AHEAD AND MADE THE WEATHER GRIDS
THUNDER VS SHOWERS ALTHOUGH POPS ARE ON THE LOW END. TEMPERATURES
MOSTLY 50S TO 70S.

&&

.MARINE...A STRONG SOUTHERLY WIND FLOW WILL CONTINUE THROUGH EARLY
THIS EVENING AHEAD A COLD FRONT APPROACHING FROM THE WEST. SEAS WILL
BUILD TO 6 TO 8 FEET OUT TO 60 NM WITH ROUGH CONDITIONS OVER AREA
BAYS AND SOUNDS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AHEAD OF THE FRONT WITH SOME STORMS BECOMING STRONG TO SEVERE
POSSIBLY ACCOMPANIED WITH WIND VELOCITIES IN EXCESS OF 50 KNOTS AND
VERY STRONG WATERSPOUTS MOVING NORTHWARD TOWARDS THE COAST. THE
THUNDERSTORM THREAT WILL DECREASE BY LATE THIS AFTERNOON AS THE MAIN
UPPER LEVEL FORCING BEGINS TO PULLOUT TO THE ENE. A STRONG OFFSHORE
FLOW IS EXPECTED IN THE WAKE OF THE FRONT BEGINNING LATE TONIGHT
CONTINUING THROUGH MIDDAY THURSDAY...THEN GRADUALLY DECREASING
THROUGH EARLY FRIDAY MORNING. SEAS WILL INITIALLY RANGE FROM 3 TO 5
FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE THEN GRADUALLY
DECREASE LATE THU THROUGH FRI MORNING. A LIGHT NORTHERLY FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH MIDDAY FRIDAY BECOMING
SOUTHWEST BY AFTERNOON AS HIGH PRESSURE OVER THE NORTH CENTRAL GULF
BEGINS TO SHIFT EAST. 32/EE

&&

.AVIATION...BKN TO OVC CEILINGS AROUND 1K FT LOWERING TO AROUND 500
FT AT TIMES IN HEAVY RAIN AND THUNDERSTORMS...CONTINUING THROUGH
EARLY THIS EVENING. SOME THUNDERSTORMS WILL BECOME SEVERE FROM NOW
THROUGH EARLY THIS AFTERNOON ACCOMPANIED BY WINDS IN EXCESS OF 58
MPH...LARGE HAIL AND STRONG TORNADOES. WINDS WILL CONTINUE FROM THE
SOUTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO AROUND 30 KNOTS AT
TIMES...ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS THROUGH MID TO
LATE AFTERNOON...FOLLOWED BY A COLD FRONT MOVING IN FROM THE WEST BY
EARLY THIS EVENING...RESULTING IN A NORTHERLY FLOW AT 12 TO 17 KTS
THROUGH 12Z THU. CLOUDS BASES WILL STEADILY LIFT BEHIND THE FRONT
MOSTLY BEFORE 06Z THU. 32/EE
&&

.FIRE WEATHER...RAIN AND THUNDERSTORMS...SOME SEVERE ALONG WITH
HEAVY RAIN WILL SPREAD EAST ACROSS THE AREA TODAY. WILL CONTINUE THE
FIRE WEATHER WATCH FOR THURSDAY OVER THE PANHANDLE DUE TO 20 FOOT
NORTHWEST WINDS NEAR OR ABOVE 15 MPH AND LOWEST AFTERNOON HUMIDITY
BETWEEN 30 AND 35 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  46  65  37 / 100  20  00  00
PENSACOLA   73  49  64  39 / 100  30  00  00
DESTIN      70  51  63  42 / 100  50  00  00
EVERGREEN   73  46  63  33 / 100  30  05  00
WAYNESBORO  77  41  63  33 / 100  05  00  00
CAMDEN      74  45  62  32 / 100  20  05  00
CRESTVIEW   74  48  66  34 / 100  40  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 9, 5:55 AM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CST WED MAR 9 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE IN FROM
THE WEST IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE TRACKING
EASTWARD OVER THE NORTHERN GULF STATES. SOME STORMS WILL BECOME
SEVERE AT TIMES ACCOMPANIED WITH DAMAGING WINDS...LARGE HAIL AND
TORNADOES. SEVERE THUNDERSTORM DEVELOPMENT WILL CONTINUE TO SHIFT
EAST TODAY AS THE UPPER LEVEL SYSTEM CONTINUES TO APPROACH FROM THE
WEST.

DUE TO THE STRONG DYNAMICALLY FORCING ALOFT WITH THIS SYSTEM AND
DEEP ATMOSPHERIC MOISTURE IN PLACE THE POTENTIAL FOR FLASH FLOODING
EXISTS ESPECIALLY OVER WESTERN AND NORTHERN SECTIONS OF THE FORECAST
AREA THIS MORNING THEN TRANSITIONING TO THE WESTERN FLORIDA
PANHANDLE AND THE ADJACENT ALABAMA COUNTIES LATER THIS MORNING
CONTINUING THROUGH MID TO LATE AFTERNOON. RAINFALL TOTALS COULD
REACH 5 TO 7 INCHES LOCALLY OVER THE WESTERN AND NORTHERN SECTIONS
OF THE FORECAST AREA THIS MORNING AND 3 TO 5 INCHES LOCALLY OVER THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT ALABAMA COUNTIES LATE
THIS MORNING AND THIS AFTERNOON. RAINFALL TOTALS COUNTY WIDE WILL
LIKELY REACH 2 TO 3 INCHES IN THESE AREAS TO THE NORTH AND SOUTH.

A STRONG SOUTHERLY WIND FLOW WILL CONTINUE TO MAKE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH THIS AFTERNOON FOLLOWED BY STRONG
OFFSHORE FLOW THROUGH TONIGHT.

HAZARDOUS SURF CONDITIONS WILL CONTINUE ALONG AREA BEACHES THROUGH
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG OFFSHORE FLOW WILL CONTINUE TO GIVE WAY TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH EARLY THURSDAY AFTERNOON.
NORTHERLY WINDS AND SEAS WILL THEN GRADUALLY DECREASE THROUGH
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTER INFORMATION WILL
CONTINUE THROUGH MOST OF TODAY. THE THUNDERSTORM THREAT WILL
DECREASE FROM WEST TO EAST BEGINNING LATER THIS MORNING...EXITING
THE EASTERN PART OF THE FORECAST AREA BY LATE THIS AFTERNOON OR
EARLY THIS EVENING. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE
DAY.

In the hours before

Local storm report, Mar 9, 9:12 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
912 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     TORNADO          BELLEFONTAINE           30.49N 88.10W
03/09/2011                   MOBILE             AL   PUBLIC

            TORNADO SIGHTED BY THE PUBLIC NEAR BELLEFONTAINE.

&&

JW
Local storm report, Mar 9, 9:21 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
921 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     TORNADO          TILLMANS CORNER         30.59N 88.17W
03/09/2011                   MOBILE             AL   EMERGENCY MNGR

            CONFIRMED TORNADO NEAR TILLMANS CORNER AFFECTING OLD
            PASCAGOULA ROAD AND THEODORE DAWES ROAD. BP STATION
            AWNING/ROOF DAMAGED. TREES DOWN.

&&

CUPO
Local storm report, Mar 9, 9:25 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
925 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     TORNADO          1 S ROBERTSDALE         30.54N 87.71W
03/09/2011                   BALDWIN            AL   FIRE DEPT/RESCUE

            DEBRIS SPOTTED SWIRLING IN THE AIR BY A MEMBER OF THE
            FIRE DEPARTMENT.

&&

CUPO
Local storm report, Mar 9, 9:28 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
928 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     TORNADO          WALNUT HILL             30.89N 87.51W
03/09/2011                   ESCAMBIA           FL   LAW ENFORCEMENT

            TORNADO SPOTTED NEAR THE CORNER OF MAYHILL ROAD AND
            HIGHWAY 99.

&&

CUPO
Local storm report, Mar 9, 9:36 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
936 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     TORNADO          SILVERHILL              30.55N 87.75W
03/09/2011                   BALDWIN            AL   EMERGENCY MNGR

            BALDWIN COUNTY EMA REPORTING DAMAGE IN THE FORM OF
            SEVERAL ROOFS BLOWN OFF HOUSES. STREETS AFFECTED INCLUDE
            FIRST AND FOURTH STREET AS WELL AS HIGHWAY 104 AND FOURTH
            STREET.

&&

CUPO
Local storm report, Mar 9, 10:06 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1006 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     HAIL             10 NW PENSACOLA         30.52N 87.31W
03/09/2011  E1.00 INCH       ESCAMBIA           FL   EMERGENCY MNGR

            HAIL REPORTED ALONG TEN MILE ROAD NORTH OF PENSACOLA.

&&

CUPO

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:02 AM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa58 min
Mar 9, 9:10 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa65 min
Mar 9, 9:10 AM CSTTornado WarningMOBEscambia50 min
Mar 9, 9:16 AM CSTTornado WarningMOBEscambia44 min
Mar 9, 9:25 AM CSTFlash Flood WarningMOBEscambia, Santa Rosa6 hr
Mar 9, 9:26 AM CSTTornado WarningMOBEscambia, Santa Rosa49 min
Mar 9, 9:40 AM CSTTornado WarningMOBEscambia, Santa Rosa50 min
Mar 9, 10:17 AM CSTFlash Flood WarningMOBSanta Rosa6 hr
Mar 9, 10:30 AM CSTTornado WarningMOBOkaloosa, Santa Rosa32 min
Mar 9, 11:03 AM CSTFlash Flood WarningMOBOkaloosa5 hr
Mar 9, 11:10 AM CSTSevere Thunderstorm WarningMOBOkaloosa65 min
Mar 9, 11:14 AM CSTTornado WarningMOBEscambia, Santa Rosa61 min
Mar 9, 11:41 AM CSTTornado WarningMOBOkaloosa26 min
Mar 9, 11:48 AM CSTFlash Flood WarningMOBOkaloosa, Santa Rosa4 hr
Mar 9, 12:16 PM CSTTornado WarningMOBOkaloosa, Santa Rosa26 min
Mar 8, 7:11 PM CSTSevere Thunderstorm WarningMOBMobile, Washington34 min
Mar 8, 8:23 PM CSTSevere Thunderstorm WarningMOBWashington37 min
Mar 8, 9:04 PM CSTSevere Thunderstorm WarningMOBClarke, Washington41 min
Mar 8, 9:44 PM CSTSevere Thunderstorm WarningMOBClarke, Washington, Wilcox46 min
Mar 9, 1:32 AM CSTFlash Flood WarningMOBChoctaw118 min
Mar 9, 4:20 AM CSTFlash Flood WarningMOBChoctaw6 hr
Mar 9, 4:22 AM CSTSevere Thunderstorm WarningMOBChoctaw38 min
Mar 9, 4:32 AM CSTTornado WarningMOBChoctaw33 min
Mar 9, 5:07 AM CSTFlash Flood WarningMOBChoctaw6 hr
Mar 9, 5:40 AM CSTTornado WarningMOBChoctaw, Clarke33 min
Mar 9, 5:51 AM CSTFlash Flood WarningMOBClarke, Washington, Wilcox6 hr
Mar 9, 6:37 AM CSTTornado WarningMOBWashington17 min
Mar 9, 7:08 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile, Washington52 min
Mar 9, 7:26 AM CSTFlash Flood WarningMOBBaldwin, Clarke, Mobile, Washington6 hr
Mar 9, 7:33 AM CSTFlash Flood WarningMOBMonroe6 hr
Mar 9, 7:52 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile83 min
Mar 9, 7:54 AM CSTSpecial Marine WarningMOB81 min
Mar 9, 8:01 AM CSTTornado WarningMOBBaldwin, Mobile44 min
Mar 9, 8:14 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia61 min
Mar 9, 8:27 AM CSTTornado WarningMOBBaldwin, Mobile63 min
Mar 9, 8:35 AM CSTTornado WarningMOBConecuh, Covington, Escambia40 min
Mar 9, 8:41 AM CSTFlash Flood WarningMOBBaldwin, Mobile4 hr
Mar 9, 8:48 AM CSTFlash Flood WarningMOBConecuh, Escambia5 hr
Mar 9, 8:50 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw40 min
Mar 9, 9:16 AM CSTTornado WarningMOBCovington59 min
Mar 9, 9:19 AM CSTSpecial Marine WarningMOB116 min
Mar 9, 9:23 AM CSTSpecial Marine WarningMOB97 min
Mar 9, 9:26 AM CSTTornado WarningMOBCovington, Crenshaw26 min
Mar 9, 9:36 AM CSTFlash Flood WarningMOBConecuh, Covington, Escambia114 min
Mar 9, 9:44 AM CSTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Crenshaw4 hr
Mar 9, 9:54 AM CSTTornado WarningMOBCovington25 min
Mar 9, 10:22 AM CSTAreal Flood WarningMOBChoctaw5 hr
Mar 9, 10:55 AM CSTSpecial Marine WarningMOB80 min
Mar 9, 11:00 AM CSTAreal Flood WarningMOBChoctaw5 hr
Mar 9, 11:30 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox10 days
Mar 9, 11:54 AM CSTAreal Flood AdvisoryMOBConecuh, Covington, Escambia111 min
Mar 9, 11:58 AM CSTSpecial Marine WarningMOB2 hr
Mar 9, 12:00 PM CSTAreal Flood WarningMOBClarke, Washington, Wilcox4 hr
Mar 9, 2:02 PM CSTSpecial Marine WarningMOB58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.